Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 40, NWS Des Moines, IA

April 10, 2011Sac County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 10, 2011, 1:07 AM CDT for Sac County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2011, 1:07 AM CDT (06:07 UTC)
Expired
Apr 10, 2011, 1:45 AM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Sac County, IA

The radar

The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3327 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
3.7
Supercell composite
19.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WUUS53 KDMX 100607
SVRDMX
IAC161-100645-
/O.NEW.KDMX.SV.W.0040.110410T0607Z-110410T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 145 AM CDT

* AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR IDA GROVE...OR 23 MILES SOUTHWEST OF STORM
  LAKE...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAC CITY...SCHALLER...EARLY AND NEMAHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4257 9534 4257 9493 4256 9492 4244 9491
      4230 9532 4247 9533 4247 9538 4248 9539
      4253 9540
TIME...MOT...LOC 0607Z 237DEG 44KT 4239 9540
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
2 follow-up statements
745 
WWUS53 KDMX 100614
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
114 AM CDT SUN APR 10 2011

IAC161-100645-
/O.CON.KDMX.SV.W.0040.000000T0000Z-110410T0645Z/
SAC IA-
114 AM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SAC
COUNTY UNTIL 145 AM CDT...

AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES SOUTHEAST OF GALVA...OR 16 MILES SOUTH OF
STORM LAKE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAC CITY...SCHALLER...EARLY AND NEMAHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4257 9534 4257 9493 4256 9492 4244 9491
      4230 9532 4247 9533 4247 9538 4248 9539
      4253 9540
TIME...MOT...LOC 0614Z 239DEG 43KT 4245 9529
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
181 
WWUS53 KDMX 100644
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
144 AM CDT SUN APR 10 2011

IAC161-100654-
/O.EXP.KDMX.SV.W.0040.000000T0000Z-110410T0645Z/
SAC IA-
144 AM CDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAC COUNTY WILL
EXPIRE AT 145 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4257 9534 4257 9493 4256 9492 4244 9491
      4230 9532 4247 9533 4247 9538 4248 9539
      4253 9540
TIME...MOT...LOC 0644Z 239DEG 43KT 4263 9487

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:30 AM CDT, 37 minutes earlier.

Area forecast discussion, Apr 10, 12:30 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT SUN APR 10 2011

...SEVERE WEATHER LIKELY SUNDAY OVER PORTIONS OF CENTRAL IOWA...

.SHORT TERM /TONIGHT/...
CONCERNS REMAIN SEVERE WEATHER. MODELS CONTINUE TO FOCUS DEVELOPMENT
WEST NORTHWEST THIS EVENING WITH INTENSIFICATION EXPECTED DURING THE
EVENING HOURS. WARM FRONT SHOULD LIFT TO NEAR US 20 OVER THE NEXT
FEW HOURS. EXPECTING SFC MOISTURE CONVERGENCE OVER EASTERN
NEBRASKA/WESTERN IA TO ACT AS INITIATION ZONE AND ALSO AS AREA WHICH
SHOULD INTENSIFY AS EVENING CONTINUES. DISCRETE SUPERCELLS SHOULD
CONGEAL INTO AN AREA OF SUPERCELLS/STORMS ALONG THE WARM FRONTAL
BOUNDARY. CORFIDI VECTORS SUGGEST AN EAST/SOUTHEAST PROGRESSION
ALONG THE BOUNDARY THROUGH THE NIGHT. WITH SFC HELICITY REMAINING
FAVORABLE ALONG THE BOUNDARY AND DYNAMICS STRONG...STORMS SHOULD
HAVE LITTLE TROUBLE BEING MAINTAINED OVERNIGHT....ESPECIALLY NORTH.
LOWS WILL REMAIN RATHER WARM IN THE MID 60S SOUTH AND MID TO UPPER
50S NORTH...CLOSER TO THE WET BULB TEMPS THERE. WINDS OVERNIGHT WILL
REMAIN BRISK WITH SOUTH WINDS AT 15 TO 25 GUSTS TO 30 MPH OR HIGHER
AT TIMES.

.LONG TERM /SUNDAY THROUGH SATURDAY/...MAIN FORECAST CONCERN IS WITH
STRONG TROUGH AND SURFACE LOW PRESSURE SYSTEM TO PUNCH ACROSS THE
STATE ON SUNDAY.  MODELS IN DECENT AGREEMENT WITH TIMING OF SURFACE
LOW AND COLD FRONT TOMORROW. LEANED TOWARD A BLEND OF GFS/SREF
TOMORROW INTO MONDAY...THEN MAINLY ECMWF/GFS TUESDAY THROUGH THE END
OF THE WEEK.

SUNDAY...MODELS ARE MUCH QUICKER IN PUSHING DRY LINE EAST AND
PUTTING MUCH OF THE FORECAST AREA IN THE DRY SLOT SUNDAY.
INSTABILITY INCREASES ACROSS THE EASTERN PORTIONS OF THE FORECAST
AREA AND STORMS LOOK TO QUICKLY DEVELOP PAST 18Z. HAVE HIGHEST
POPS ACROSS THE EAST TO NORTHEAST WHERE THE LATEST DAY 2 MODERATE
RISK IS LOCATED. FAIRLY SHARP GRADIENT WITH POPS TOMORROW AS WITH
THE DRY SLOT PUNCHING IN AHEAD OF THE COLD FRONT. FROPA LOOKS TO
BE LATE AFTERNOON TO EARLY EVENING AND WINDS BEHIND FRONT ARE
LIKELY TO BE STRONG. VERY TIGHT PRESSURE GRADIENT AND GOOD PUNCH
OF POTENTIAL VORTICITY ADVECTION DIRECTLY BEHIND THE FRONT AND SO
INCREASED WINDS DURING THE AFTERNOON AND EVENING HOURS SUNDAY TO
REFLECT THIS TREND. COULD SEE SOME GUSTS TO NEAR 45-50KTS SUNDAY
AFTERNOON WITH AT 850MB RANGING CLOSE TO 60KTS.

MONDAY...ANOTHER STRONG WINDY DAY IS FORECAST WITH WINDS ATOP THE
MIXED LAYER AROUND 30-40KTS AND LIKELY WILL MIX DOWN THROUGH THE
AFTERNOON HOURS BEFORE DECOUPLING BY 23Z OR SO. KEPT WITH THE LIGHT
RAIN IN THE CAA REGIME OVERNIGHT SUNDAY INTO MONDAY MORNING ACROSS
NORTHERN IOWA...WHERE SOME LOW LEVEL MOISTURE RETURNS ALONG WITH
SOME SOME WEAK LIFT.

TUESDAY INTO WEDNESDAY...SURFACE HIGH PRESSURE BUILDS INTO THE
REGION ON TUESDAY AND PROVIDES A DRY AND MILD DAY FOR TUESDAY. A
WEAK UPPER LEVEL SHORTWAVE RIDES UP ALONG THE RIDGE DURING THE DAY
WEDNESDAY AND PROVIDES A DECENT SHOT OF POPS ACROSS THE NORTH
WEDNESDAY AFTERNOON INTO THE EVENING. NOT IMPRESSED WITH ANY
SEVERE WEATHER PARAMETERS...BUT THERE IS AT LEAST SOME WEAK
ELEVATED INSTABILITY WITH THIS SYSTEM AND MENTIONED THUNDER
WEDNESDAY NIGHT.

THURSDAY INTO SATURDAY...LATEST GFS/ECMWF ARE IN DECENT AGREEMENT
WITH STRONG CLOSE UPPER LOW LATE THURSDAY INTO FRIDAY.  ECMWF IS
FURTHER SOUTH THAN GFS BUT ARE IN FAIR AGREEMENT FOR BEING DAY 7.
HAVE MENTION OF SLIGHT POPS FRIDAY NIGHT INTO SATURDAY ON THE
BACKSIDE OF THIS NEXT UPPER LOW LATE IN THE WEEK.

&&

.AVIATION 10/06Z...
KFOD AND KMCW ARE STILL UNDER THE GUN FOR THUNDERSTORMS THROUGH 09Z
WITH HAIL BEING THE THREAT.  A DRYLINE/COLD FRONT WILL ADVANCE
ACROSS CENTRAL IOWA THROUGH AFT 12Z THROUGH ABOUT 20Z.  STILL LOTS
OF SHEAR OVER THE TAF LOCATIONS AND GOOD FORCING WITH THE FRONTAL
BOUNDARY SO I STILL EXPECT STORMS TO FIRE DURING THE LATE MORNING
THROUGH AFTERNOON AND ANY STORMS THAT DEVELOP IN THIS ENVIRONMENT
WILL QUICKLY GO SEVERE...AND PROBABLY TORNADIC BUT THE BEST CHANCE
FOR THE SEVERE STORMS SHOULD EXIST MAINLY OVER KMCW...KALO AND KOTM
THROUGH ROUGHLY 20Z.  STRONG WIND WILL DEVELOP OVER THE TAF
LOCATIONS ON SUNDAY AFTERNOON WITH GUSTS OVER 30KTS.  MVFR CIGS MAY
MOVE IN AFT 00Z AS MOISTURE AROUND 900 MB INCREASES AFT 03Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...KLP
AVIATION...FAB
Hazardous weather outlook, Apr 9, 11:25 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1125 PM CDT SAT APR 9 2011

IAZ004>007-015>017-023>028-110430-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
1125 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY NORTH OF HIGHWAY 20.

.DAY ONE...REST OF TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHERN
IOWA THROUGH MUCH OF THE OVERNIGHT HOURS. A MODERATE RISK OF
SEVERE WEATHER EXISTS IN NORTHERN IOWA DURING THIS TIME. THE
POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL
STILL EXIST.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER
DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE
ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35.

THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT
THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS
MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON
THROUGH EARLY EVENING.

STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF
45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH LATE TONIGHT AND AGAIN
SUNDAY AFTERNOON.

IAZ039-050-062-075-086-097-110430-
BLACK HAWK-TAMA-POWESHIEK-MAHASKA-WAPELLO-DAVIS-
1125 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF CENTRAL
IOWA MAINLY EAST OF INTERSTATE 35.

.DAY ONE...TONIGHT

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER
DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE
ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35.

THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT
THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS
MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON
THROUGH EARLY EVENING.

STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF
45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON.

IAZ033>038-044>049-057>061-070>074-081>085-092>096-110430-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-
MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-
1125 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF HIGHWAY 20.

.DAY ONE...REST OF TONIGHT

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER
DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE
ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35.

THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT
THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS
MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON
THROUGH EARLY EVENING.

STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF
45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON.

FAB

In the hours before

Local storm report, Apr 10, 12:13 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1213 AM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             1 ESE LONE ROCK         43.21N 94.31W
04/10/2011  E1.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

&&

RHATTEBE
Local storm report, Apr 10, 12:22 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1222 AM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     HAIL             BANCROFT                43.29N 94.22W
04/10/2011  E1.00 INCH       KOSSUTH            IA   LAW ENFORCEMENT

&&

RHATTEBE
Special weather statement, Apr 10, 12:28 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 AM CDT SUN APR 10 2011

IAZ033-044-045-100730-
SAC-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...SAC CITY...DENISON...CARROLL
1228 AM CDT SUN APR 10 2011

...MORE THUNDERSTORMS MAY AFFECT THE AREA...

THUNDERSTORMS HAVE REDEVELOPED OVER FAR WESTERN IOWA IN WOODBURY
AND MONONA COUNTIES. THESE STORMS ARE MOVING NORTHEAST AT 25 MPH
AND ARE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAINFALL BUT
THE TORNADO THREAT HAS PASSED.

FAB
Local storm report, Apr 10, 12:30 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             1 ESE LONE ROCK         43.21N 94.31W
04/10/2011  E2.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

&&

RHATTEBE
Local storm report, Apr 10, 12:39 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1239 AM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TORNADO          4 N BODE                42.92N 94.28W
04/09/2011                   KOSSUTH            IA   LAW ENFORCEMENT

            TWO HOG CONFINEMENT BUILDINGS DESTROYED.

&&

RHATTEBE
Local storm report, Apr 10, 1:06 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TORNADO          2 E RICKETTS            42.13N 95.54W
04/09/2011                   CRAWFORD           IA   EMERGENCY MNGR

            POWER LINES DOWN.

0823 PM     TORNADO          3 NW WALL LAKE          42.30N 95.13W
04/09/2011                   SAC                IA   STORM CHASER

0825 PM     TORNADO          4 NE SCHLESWIG          42.20N 95.38W
04/09/2011                   CRAWFORD           IA   NWS EMPLOYEE

            UNCONFIRMED LOCATION OF TORNADO REPORT...SECONDHAND
            REPORT

0837 PM     TORNADO          4 ENE KIRON             42.22N 95.25W
04/09/2011                   SAC                IA   STORM CHASER

            STORM CHASER REPORTS TORNADO ON THE GROUND BY HIGHWAY39
            AND FOX AVE. NORTH OF KIRON, IA. TORNADO IS IN RURAL
            AREA.

0838 PM     TORNADO          W ODEBOLT               42.31N 95.26W
04/09/2011                   SAC                IA   TRAINED SPOTTER

            LOT OF DEBRIS...POWER OUTAGES

0841 PM     HAIL             WNW EARLY               42.46N 95.16W
04/09/2011  E1.75 INCH       SAC                IA   TRAINED SPOTTER

0843 PM     TORNADO          2 NE ODEBOLT            42.33N 95.23W
04/09/2011                   SAC                IA   TRAINED SPOTTER

0844 PM     TORNADO          2 SW EARLY              42.44N 95.18W
04/09/2011                   SAC                IA   STORM CHASER

0848 PM     HAIL             EARLY                   42.46N 95.15W
04/09/2011  E1.25 INCH       SAC                IA   TRAINED SPOTTER

0848 PM     TSTM WND DMG     EARLY                   42.46N 95.15W
04/09/2011                   SAC                IA   FIRE DEPT/RESCUE

            MAJOR DAMAGE TO BUILDINGS IN TOWN. COMMERCIAL AND
            RESIDENTIAL. LARGE TREES DOWN. TIME ESTIMATED. NO
            INJURIES REPORTED IN EARLY AS OF YET.

0848 PM     TSTM WND DMG     4 SE SCHALLER           42.45N 95.25W
04/09/2011                   SAC                IA   STORM CHASER

            AROUND A DOZEN FOOT DIAMETER TREES DOWN AND/OR UPROOTED
            NEAR THE VICINITY OF HIGHWAY 20 AND COUNTY ROAD M43.
            MULTIPLE POWER POLES DOWN.

0848 PM     HAIL             1 S SCHALLER            42.48N 95.30W
04/09/2011  E1.75 INCH       SAC                IA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

0857 PM     TORNADO          6 N ODEBOLT             42.40N 95.25W
04/09/2011                   SAC                IA   PUBLIC

            PUBLIC REPORTED A MORTON BUILDING DESTROYED.

0858 PM     TORNADO          2 E SCHALLER            42.50N 95.26W
04/09/2011                   SAC                IA   STORM CHASER

            LARGE WEDGE TORNADO JUST NORTH OF THE INTERSECTION OF
            HIGHWAYS 20 AND 71.

0903 PM     TORNADO          7 NW SAC CITY           42.49N 95.09W
04/09/2011                   SAC                IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS LARGE WEDGE TORNADO ON THE
            GROUND.

0903 PM     TORNADO          5 NW POMEROY            42.60N 94.75W
04/09/2011                   POCAHONTAS         IA   TRAINED SPOTTER

            LARGE TORNADO ON THE GROUND. DAMAGE UNKNOWN.

0905 PM     TSTM WND DMG     NEMAHA                  42.51N 95.09W
04/09/2011                   SAC                IA   AMATEUR RADIO

            MAJOR DAMAGE REPORTED IN NEMAHA...POSSIBLY FROM TORNADO.
            TIME APPROXIMATE.

0908 PM     HAIL             3 W NEMAHA              42.51N 95.15W
04/09/2011  M2.00 INCH       SAC                IA   STORM CHASER

            WINDSHIELD BROKEN

0930 PM     TSTM WND DMG     5 ENE NEMAHA            42.54N 94.99W
04/09/2011                   SAC                IA   STORM CHASER

            POWER LINES DOWN...HOUSE DAMAGED. GAS LEAKING. LIKELY
            TORNADO DAMAGE.

0952 PM     TORNADO          2 N FONDA               42.61N 94.85W
04/09/2011                   POCAHONTAS         IA   LAW ENFORCEMENT

0955 PM     TORNADO          VARINA                  42.66N 94.90W
04/09/2011                   POCAHONTAS         IA   STORM CHASER

            LOCATION APPROXIMATE. NEAR VARINA TOWARD THE
            POCAHONTAS/BUENA VISTA COUNTY LINE.

1003 PM     HAIL             2 ESE LAURENS           42.83N 94.80W
04/09/2011  E1.00 INCH       POCAHONTAS         IA   TRAINED SPOTTER

1009 PM     HAIL             1 NW POCAHONTAS         42.75N 94.68W
04/09/2011  E1.50 INCH       POCAHONTAS         IA   TRAINED SPOTTER

1017 PM     TORNADO          5 NNE OTTOSEN           42.97N 94.34W
04/09/2011                   KOSSUTH            IA   FIRE DEPT/RESCUE

            AMATEUR RADIO HAD SIMILAR REPORT.

1017 PM     TORNADO          1 W POCAHONTAS          42.74N 94.69W
04/09/2011                   POCAHONTAS         IA   STORM CHASER

            LARGE WEDGE TORNADO IN PROGRESS.

1035 PM     HAIL             LAURENS                 42.85N 94.85W
04/09/2011  E2.75 INCH       POCAHONTAS         IA   PUBLIC

            PUBLIC REPORTED BASEBALL SIZE HAIL AND URBAN FLOODING

1046 PM     TORNADO          EARLY                   42.46N 95.15W
04/09/2011                   SAC                IA   TRAINED SPOTTER

            MULTIPLE ROOFS RIPPED OFF HOMES...EXTENSIVE HOUSE
            DAMAGE...AND LARGE TREES DOWN

1052 PM     TORNADO          1 NE POCAHONTAS         42.75N 94.65W
04/09/2011                   POCAHONTAS         IA   TRAINED SPOTTER

            POWER SURGES

1100 PM     HAIL             2 SE NORTHWOOD          43.42N 93.18W
04/09/2011  E0.88 INCH       WORTH              IA   TRAINED SPOTTER

1116 PM     TORNADO          4 N BODE                42.92N 94.28W
04/09/2011                   KOSSUTH            IA   LAW ENFORCEMENT

            TWO HOG CONFINEMENT BUILDINGS DESTROYED.

1122 PM     TORNADO          2 N BODE                42.90N 94.29W
04/09/2011                   HUMBOLDT           IA   LAW ENFORCEMENT

1130 PM     HAIL             S EMMETSBURG            43.11N 94.68W
04/09/2011  E1.00 INCH       PALO ALTO          IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL.

1132 PM     HAIL             1 S ALGONA              43.06N 94.23W
04/09/2011  E2.00 INCH       KOSSUTH            IA   STORM CHASER

            FUNNEL CLOUD ALSO REPORTED AT THIS LOCATION

1151 PM     HAIL             6 N FENTON              43.31N 94.43W
04/09/2011  E0.88 INCH       KOSSUTH            IA   TRAINED SPOTTER

1210 AM     HAIL             1 ESE LONE ROCK         43.21N 94.31W
04/10/2011  E2.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

1210 AM     HAIL             1 ESE LONE ROCK         43.21N 94.31W
04/10/2011  E1.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

1221 AM     HAIL             BANCROFT                43.29N 94.22W
04/10/2011  E1.00 INCH       KOSSUTH            IA   LAW ENFORCEMENT

&&

RHATTEBE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:09 PM CDTTornado WarningDMXCrawford51 min
Apr 9, 7:58 PM CDTTornado WarningDMXSac47 min
Apr 9, 8:23 PM CDTTornado WarningDMXSac22 min
Apr 9, 8:41 PM CDTTornado WarningDMXSac34 min
Apr 9, 8:57 PM CDTSevere Thunderstorm WarningDMXKossuth, Palo Alto33 min
Apr 9, 9:11 PM CDTTornado WarningDMXCalhoun, Pocahontas, Sac49 min
Apr 9, 9:19 PM CDTSevere Thunderstorm WarningDMXSac26 min
Apr 9, 9:48 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago42 min
Apr 9, 9:55 PM CDTTornado WarningDMXPalo Alto, Pocahontas35 min
Apr 9, 10:12 PM CDTTornado WarningDMXHancock, Kossuth33 min
Apr 9, 10:18 PM CDTTornado WarningDMXCerro Gordo, Hancock, Winnebago, Worth42 min
Apr 9, 10:22 PM CDTTornado WarningDMXPocahontas38 min
Apr 9, 10:28 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas47 min
Apr 9, 10:54 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas51 min
Apr 9, 10:58 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth25 min
Apr 9, 11:11 PM CDTTornado WarningDMXKossuth, Palo Alto12 min
Apr 9, 11:24 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto36 min
Apr 9, 11:29 PM CDTTornado WarningDMXHancock, Kossuth, Winnebago33 min
Apr 9, 11:36 PM CDTTornado WarningDMXEmmet, Palo Alto39 min
Apr 9, 11:41 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago49 min
Apr 9, 11:55 PM CDTTornado WarningDMXKossuth, Palo Alto35 min
Apr 9, 11:58 PM CDTSevere Thunderstorm WarningDMXWinnebago, Worth32 min
Apr 10, 12:24 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth31 min
Apr 10, 12:53 AM CDTSevere Thunderstorm WarningDMXWorth22 min
Apr 10, 1:38 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster52 min
Apr 10, 3:54 AM CDTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 33 more15 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.